Change search
ReferencesLink to record
Permanent link

Direct link
Proof of the cosmic no-hair conjecture in the T-3-Gowdy symmetric Einstein-Vlasov setting
KTH, School of Engineering Sciences (SCI), Mathematics (Dept.). Univ Gothenburg.
2016 (English)In: Journal of the European Mathematical Society (Print), ISSN 1435-9855, E-ISSN 1435-9863, Vol. 18, no 7, 1565-1650 p.Article in journal (Refereed) PublishedText
Abstract [en]

The currently preferred models of the universe undergo accelerated expansion induced by dark energy. One model for dark energy is a positive cosmological constant. It is consequently of interest to study Einstein's equations with a positive cosmological constant coupled to matter satisfying the ordinary energy conditions: the dominant energy condition etc. Due to the difficulty of analysing the behaviour of solutions to Einstein's equations in general, it is common to either study situations with symmetry, or to prove stability results. In the present paper, we do both. In fact, we analyse, in detail, the future asymptotic behaviour of T-3-Gowdy symmetric solutions to the Einstein-Vlasov equations with a positive cosmological constant. In particular, we prove the cosmic no-hair conjecture in this setting. However, we also prove that the solutions are future stable (in the class of all solutions). Some of the results hold in a more general setting. In fact, we obtain conclusions concerning the causal structure of T-2-symmetric solutions, assuming only the presence of a positive cosmological constant, matter satisfying various energy conditions and future global existence. Adding the assumption of T-3-Gowdy symmetry to this list of requirements, we obtain C-0-estimates for all but one of the metric components. There is consequently reason to expect that many of the results presented in this paper can be generalised to other types of matter.

Place, publisher, year, edition, pages
2016. Vol. 18, no 7, 1565-1650 p.
Keyword [en]
Einstein-Vlasov system, cosmic no-hair conjecture, Gowdy symmetry
National Category
URN: urn:nbn:se:kth:diva-188756DOI: 10.4171/JEMS/623ISI: 000376455800006ScopusID: 2-s2.0-8496980839OAI: diva2:938912
Göran Gustafsson Foundation for Research in Natural Sciences and MedicineSwedish Research Council

QC 20160617

Available from: 2016-06-17 Created: 2016-06-17 Last updated: 2016-06-17Bibliographically approved

Open Access in DiVA

No full text

Other links

Publisher's full textScopus

Search in DiVA

By author/editor
Andreasson, Håkan
By organisation
Mathematics (Dept.)
In the same journal
Journal of the European Mathematical Society (Print)

Search outside of DiVA

GoogleGoogle Scholar
The number of downloads is the sum of all downloads of full texts. It may include eg previous versions that are now no longer available

Altmetric score

Total: 14 hits
ReferencesLink to record
Permanent link

Direct link